Log-supermodularity of weight functions, ordering weighted losses, and the loading monotonicity of weighted premiums
Hristo S. Sendov,
Ying Wang and
Ricardas Zitikis
Insurance: Mathematics and Economics, 2011, vol. 48, issue 2, 257-264
Abstract:
The paper is motivated by a problem concerning the monotonicity of insurance premiums with respect to their loading parameter: the larger the parameter, the larger the insurance premium is expected to be. This property, usually called the loading monotonicity, is satisfied by premiums that appear in the literature. The increased interest in constructing new insurance premiums has raised a question as to what weight functions would produce loading-monotonic premiums. In this paper, we demonstrate a decisive role of log-supermodularity or, equivalently, of total positivity of order 2 (TP2) in answering this question. As a consequence, we establish-at a stroke-the loading monotonicity of a number of well-known insurance premiums, and offer a host of further weight functions, and consequently of premiums, thus illustrating the power of the herein suggested methodology for constructing loading-monotonic insurance premiums.
Keywords: Insurance; premium; Weighted; premium; Weighted; distribution; Log-supermodularity; Supermodularity; Submodularity; Likelihood; ratio; order; Total; positivity; of; order; 2; Esscher; premium; Conditional; tail; expectation; Kamps; premium; Wang; premium; Distortion; premium; Decision; under; uncertainty (search for similar items in EconPapers)
Date: 2011
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167-6687(10)00132-0
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:insuma:v:48:y:2011:i:2:p:257-264
Access Statistics for this article
Insurance: Mathematics and Economics is currently edited by R. Kaas, Hansjoerg Albrecher, M. J. Goovaerts and E. S. W. Shiu
More articles in Insurance: Mathematics and Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().